Metronidazole...

Discussion in 'Support' started by Mark Griffin, Jul 7, 2014.

    1. Mark Griffin
      Depressed

      Mark Griffin Member

      Tinnitus Since:
      02/2014
      Hello, i've just been prescribed metronidazole for a gum abscess along with Amoxicillin. Is metronidazole a no no in terms or ototoxcity

      Thanks
       
    2. ampumpkin
      Amused

      ampumpkin Member Benefactor

      Location:
      Montreal
      Tinnitus Since:
      Onset: 12/2007 Increase: 04/2014
      Cause of Tinnitus:
      2007: Meds(Antidepressant) 2014: Meds(Antibiotics)
      I've seen metronidazole on a list somewhere. It's used mostly for bacterial infections.

      In my case, I took it twice since I've had T and I had no spike or increase (and my T is due to ototoxic meds so I know I need to be careful with those).

      Amoxicillin is supposedly safe :)

      I prefer penicillin when it's possible to take it...
       
    3. Julien87
      Happy

      Julien87 Member Benefactor

      Location:
      France
      Tinnitus Since:
      2006
      Cause of Tinnitus:
      Noise exposure (concert)
      I saw it on an ototoxic drugs list. I found that yesterday, i have been taking it for 2 days and that worries me, i think i will stop today. Can it increase tinnitus permanently?
       
    4. Ed209

      Ed209 Member Podcast Patron Benefactor Ambassador Hall of Fame

      Tinnitus Since:
      07/2015
      I had metronidazole intravenously along with other antibiotics to treat Sepsis. It had no effect on me at all. At the time I remember looking into all the antibiotics I had and none of them were ototoxic.

      The ones I had intravenously and in very high doses were:

      Metronidazole
      Flucloxacillin
      Amoxicillin

      And orally I had:

      Co-amoxiclav
      Clindamycin

      There was no adverse effect on my tinnitus.
       
      • Like Like x 1
    5. Julien87
      Happy

      Julien87 Member Benefactor

      Location:
      France
      Tinnitus Since:
      2006
      Cause of Tinnitus:
      Noise exposure (concert)
      Thank you Ed.
      I just called my pharmacist, she says it's fine and I should not worry. But I am not sure how reliable she is, she did not know what ototoxicity means (so I told her what it meant, maybe she was just not familiar with the term) :(

      Well, I trust you and I guess this substance has no effect on a majority of people. But I saw it on several lists of ototoxic drugs yesterday evening and there is a member on this forum who apparently had a very loud T because of it (@RayX if I am not mistaken) so I am really scared about it. I do not know if it's psychological but this morning I felt my T was a bit louder than usual - thay may also be because I worried about that all night :(
       
      Last edited: Sep 17, 2018
    6. Ed209

      Ed209 Member Podcast Patron Benefactor Ambassador Hall of Fame

      Tinnitus Since:
      07/2015
      From my memory, Julien, it is not known to be ototoxic, but any drug can induce reactions from certain individuals because we are all unique.

      I’m pretty sure there’s only a handful of reported cases worldwide.
       
    7. Julien87
      Happy

      Julien87 Member Benefactor

      Location:
      France
      Tinnitus Since:
      2006
      Cause of Tinnitus:
      Noise exposure (concert)
    8. Alex99

      Alex99 Member

      Tinnitus Since:
      07/2016
      Cause of Tinnitus:
      Unknown
      It temporarily spiked my tinnitus twice. (And I don't spike easily- so was definitely flagyl)
      Works great though and I took it for same reason as you and prior to that for a different bacterial infection.

      Again only temp spike.

      Best!
       
      • Like Like x 1

Share This Page

Loading...